MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BALLOON

AOMORI OLYMPUS CO., LTD. BALLOON
Model Number MAJ-1351
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the balloon that was at the end of the scope had tiny holes in them.This is the second of twelve balloons with this issue.The issue occurred during a bronchoscopy with (endobronchial ultrasound) ebus procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was not returned to olympus for inspection; the customer's complaint was not confirmed.Attempts were made to obtain additional information regarding the reported event, but no response was received from the customer.Based on the results of the investigation, the root cause was unable to be identified.The event can be prevented by following the instructions for use (ifu) which state: "·the balloon can easily tear, so beware of sharp objects.·store the balloon in a cool environment with low humidity.·after opening the laminate package, reseal it securely.If the laminate package remains open, the efficacy of the deoxidizer will be reduced.Attaching the balloon: prepare the balloon and the balloon applicator.Inspect the balloon and confirm that it has no holes, no swelling, no color changes, or no other irregularities.If an irregularity is detected, do not use the balloon; use a spare instead, inspecting it thoroughly before use.Grab the tip of the balloon with the applicator.Fold the rear band back onto the applicator.Position the rear band onto the groove of the applicator.Open the applicator wide enough to fit the ultrasound transducer of the endoscope into it.Insert the ultrasound transducer of the endoscope into the balloon.Put the rear band of the balloon into the rear balloon groove of the endoscope.Then, move the applicator down, away from the distal end of the endoscope.After performing the steps above, the balloon should be attached to the scope.Fill the syringe with sterile de-aerated water or saline.".Olympus will continue to monitor field performance for this device.

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20371208
Report Number9614641-2024-01927
Device Sequence Number17838367
Product Code PSV
UDI-Device Identifier04953170360459
UDI-Public04953170360459
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K042140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1351
Device Lot Number3XK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale